MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT
Model Number OPT970E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
 
Event or Problem Description
A distributor in canada reported that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during patient use.There were no patient consequences.
 
Event or Problem Description
A distributor in canada reported that the tubing of an opt970e optiflow + tracheostomy direct connection was found damaged during patient use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The opt970e optiflow + tracheostomy direct connection interface is used to deliver humidified oxygen to patients via tracheostomy.The interface is held in place by a neck strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's trache.Method: the complaint opt970e optiflow + tracheostomy direct connection interface was returned to fisher & paykel healthcare (f&p) where it was visually inspected.Our investigation is also based on the information provided by the customer and our knowledge of the product.Results: visual inspection of the returned complaint opt970e optiflow + tracheostomy direct connection interface revealed that the tubing was found stretched and torn at the manifold.The complaint device was returned with the lanyard removed.Conclusion: we are unable to determine the cause of the reported damage to the subject opt970e optiflow + tracheostomy direct connection interface.However, based on our knowledge of the product and parts of the tubing being stretched, the reported event was likely caused by the cannula being subjected to excessive force.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt970e optiflow + tracheostomy direct connection interface would have met the required specifications.The user instructions which accompany the opt970e optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the interface and states "to ensure loading and movement on tracheostomy tube is kept to a minimum, make sure the lanyard is secured properly." the user instructions also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "the lanyard is designed to minimize loading and movement of the tracheostomy tube.Secure the lanyard properly to avoid accidental decannulation or airway damage." "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
OPTIFLOW + TRACHEOSTOMY INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534002
MDR Report Key13256008
Report Number9611451-2022-00037
Device Sequence Number17324868
Product Code BTT
UDI-Device Identifier09420012436924
UDI-Public(01)09420012436924(10)2101602439(11)210423
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT970E
Device Catalogue NumberOPT970
Device Lot Number2101602439
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/20/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P PT100 MYAIRVO HUMIDIFIER; F&P PT101 AIRVO HUMIDIFIER
Patient SexUnknown